Search all articles

+ Advanced search
Search articles within:
130426 articles

Nonclassical Contact Symmetries and Charpit's Method of Compatibility

Daniel J ARRIGO
Pages: 321 - 329
Charpit's method of compatibility and the method of nonclassical contact symmetries for first order partial differential equation are considered. It is shown that these two methods are equivalent as Charpit's method leads to the determining equations arising from the method of nonclassical contact symmetries....

Implicit Solutions to Some Lorentz Invariant Nonlinear Equations Revisited

David B FAIRLIE
Pages: 449 - 456
An implicit solution to the vanishing of the so-called Universal Field Equation, or Bordered Hessian, which dates at least as far back as 1935 [1] is revived, and derived from a much later form of the solution. A linear ansatz for an implicit solution of second order partial differential equations, previously...

Symmetries of Modules of Differential Operators

H GARGOUBI, P MATHONET, V OVSIENKO
Pages: 348 - 380
Let F(S1 ) be the space of tensor densities of degree (or weight) on the circle S1 . The space Dk ,µ(S1 ) of k-th order linear differential operators from F(S1 ) to Fµ(S1 ) is a natural module over Diff(S1 ), the diffeomorphism group of S1 . We determine the algebra of symmetries of the modules Dk ,µ(S1...

Compactly Supported Solutions of the Camassa-Holm Equation

David HENRY
Pages: 342 - 347
We give a simple proof that for any non-zero initial data, the solution of the CamassHolm equation loses instantly the property of being compactly supported.

Equations Of Long Waves With A Free Surface III. The Multidimensional Case

Boris A KUPERSHMIDT
Pages: 508 - 517
Long-wave equations for an incompressible inviscid free-surface fluid in N + 1 dimesions are derived and shown to be Hamiltonian and liftable into the space of moments.

On the Integrability of a Class of Nonlinear Dispersive Wave Equations

Ivanov ROSSEN
Pages: 462 - 468
We investigate the integrability of a class of 1+1 dimensional models describing nolinear dispersive waves in continuous media, e.g. cylindrical compressible hyperelastic rods, shallow water waves, etc. The only completely integrable cases coincide with the Camassa-Holm and Degasperis-Procesi equations.

Seiberg-Witten-like Equations on 7-Manifolds

Nedim DEGIRMENCI, Nülifer ÖZDEMIR
Pages: 457 - 461
The Seiberg-Witten equations are of great importance in the study of topology of smooth four-dimensional manifolds. In this work, we propose similar equations for 7-dimensional compact manifolds with G2-structure.

Asymptotic Scaling in a Model Class of Anomalous Reaction-Diffusion Equations

Giuseppe GAETA, Rosaria MANCINELLI
Pages: 550 - 566
We analyze asymptotic scaling properties of a model class of anomalous reactiodiffusion (ARD) equations. Numerical experiments show that solutions to these have, for large t, well defined scaling properties. We suggest a general framework to anlyze asymptotic symmetry properties; this provides an analytical...

The Asymptotic Behavior of the Solution of Boundary Value Problems for the sine-Gordon Equation on a Finite Interval

Beatrice PELLONI
Pages: 518 - 529
In this article we use thve Fokas transform method to analyze boundary value prolems for the sine-Gordon equation posed on a finite interval. The representation of the solution of this problem has already been derived using this transform method. We interchange the role of the independent variables to...

Asymptotic Approximations in Quantum Calculus

Ahmed FITOUHI, Kamel BRAHIM, Néji BETTAIBI
Pages: 586 - 606
This paper aims to study the asymptotic approximation of some functions defined by the q-Jackson integrals, for a fix q ]0, 1[. For this purpose, we shall attempt to extend the classical methods by giving their q-analogues. In particular, a q-analogue of the Watson's lemma is discussed and new asymptotic...

Bernoulli Numbers and Solitons

Marie-Pierre GROSSET, Alexander P VESELOV
Pages: 469 - 474
We present a new formula for the Bernoulli numbers as the following integral B2m = (-1)m-1 22m+1 +( dm-1 dxm-1 sech2 x)2 dx. This formula is motivated by the results of Fairlie and Veselov, who discovered the relation of Bernoulli polynomials with soliton theory. Dedicated to Hermann Flaschka on his...

Box-Ball System with Reflecting End

Atsuo KUNIBA, Masato OKADO, Yasuhiko YAMADA
Pages: 475 - 507
A soliton cellular automaton on a one dimensional semi-infinite lattice with a reflecting end is presented. It extends a box-ball system on an infinite lattice associated with the crystal base of Uq(sln). A commuting family of time evolutions are obtained by adapting the K matrices and the double row...

Classification of Fully Nonlinear Integrable Evolution Equations of Third Order

Rafael HERNANDEZ HEREDERO
Pages: 567 - 585
A fully nonlinear family of evolution equations is classified. Nine new integrable equtions are found, and all of them admit a differential substitution into the Korteweg-de Vries or Krichever-Novikov equations. One of the equations contains hyperelliptic functions, but it is transformable into the Krichever-Novikov...

Laplacians on Lattices

Wojtek J ZAKRZEWSKI
Pages: 530 - 538
We consider some lattices and look at discrete Laplacians on these lattices. In partiular we look at solutions of the equation (1) = (2)Z, where (1) and (2) denote two such Laplacians on the same lattice. We show that, in one dimension, when (i), i = 1, 2, denote (1) = (i + 1) + (i - 1) - 2(i) and (2)Z...

On A Group Of Automorphisms Of The Noncommutative Burgers Hierarchy

Boris A KUPERSHMIDT
Pages: 539 - 549
Bäcklund transformations are constructed for the noncommutative Burgers hierarchy, generalizing the commutative ones of Weiss, Tabor, Carnevale, and Pickering. These transformations are shown to be invertible and form a group.

Bäcklund transformations for the rational Lagrange chain

Fabio MUSSO, Matteo PETRERA, Orlando RAGNISCO, Giovanni SATTA
Pages: 240 - 252
We consider a long­range homogeneous chain where the local variables are the geerators of the direct sum of N e(3) interacting Lagrange tops. We call this classical integrable model rational "Lagrange chain" showing how one can obtain it starting from su(2) rational Gaudin models. Moreover we construct...

The Relation between a 2D Lotka-Volterra equation and a 2D Toda Lattice

Claire R GILSON, Jonathan J C NIMMO
Pages: 169 - 179
It is shown that the 2-discrete dimensional Lotka-Volterra lattice, the two dmensional Toda lattice equation and the recent 2-discrete dimensional Toda lattice equation of Santini et al can be obtained from a 2-discrete 2-continuous dimensional Lotka-Volterra lattice.

Darboux transformations for q-discretizations of 2D second order differential equations

P MALKIEWICZ, M NIESZPORSKI
Pages: 231 - 238
We present q-discretizations of a second order differential equation in two independent variables that not only go to the differential counterpart as q goes to 1 but admit Moutard-Darboux transformations as well.

Orthogonal matrix polynomials satisfying first order differential equations: a collection of instructive examples

Mirta M CASTRO, F Alberto GRUNBAUM
Pages: 63 - 76
We describe a few families of orthogonal matrix polynomials of size N × N satisfying first order differential equations. This problem differs from the recent efforts reported for instance in [7] (Orthogonal matrix polynomials satisfying second order differential equations, Internat. Math. Research Notices,...

Second Order Dynamic Inclusions

Martin BOHNER, Christopher C TISDELL
Pages: 36 - 45
The theory of dynamic inclusions on a time scale is introduced, hence accommodating the special cases of differential inclusions and difference inclusions. Fixed point theory for set-valued upper semicontinuous maps, Green's functions, and upper and lower solutions are used to establish existence results...

Integrable flows and Bäcklund transformations on extended Stiefel varieties with application to the Euler top on the Lie group SO(3)

Yuri N FEDOROV
Pages: 77 - 94
We show that the m-dimensional Euler­Manakov top on so (m) can be represented as a Poisson reduction of an integrable Hamiltonian system on a symplectic extended Stiefel variety ¯V(k, m), and present its Lax representation with a rational parameter. We also describe an integrable two-valued symplectic...

Twisted Volterra equation

Sergei D SILVESTROV
Pages: 295 - 299
In this paper an extension of the q-deformed Volterra equation associated with linear rescaling to the general non-linear rescaling is obtained.

On a special two-dimensional lattice by Blaszak and Szum: pfaffianization and molecule solutions

Guo-Fu YU, Chun-Xia LI, Jun-Xiao ZHAO
Pages: 316 - 332
In this paper, we first present the Casorati and grammian determinant solutions to a special two-dimensional lattice by Blaszak and Szum. Then, by using the pfaffianiztion procedure of Hirota and Ohta, a new integrable coupled system is generated from the special lattice. Moreover, gram-type pfaffian...

A factorization for Z × Z-matrices yielding solutions of Toda-type hierarchies

Gerardus Franciscus HELMINCK
Pages: 206 - 222
In this paper one considers the problem of finding solutions to a number of Todtype hierarchies. All of them are associated with a commutative subalgebra of the k×k-matrices. The first one is formulated in terms of upper triangular Z×Z-matrices, the second one in terms of lower triangular ones and the...

Asymptotic symmetries of difference equations on a lattice

Giuseppe GAETA, Decio LEVI, Rosaria MANCINELLI
Pages: 137 - 146
It is known that many equations of interest in Mathematical Physics display solutions which are only asymptotically invariant under transformations (e.g. scaling and/or translations) which are not symmetries of the considered equation. In this note we extend the approach to asymptotic symmetries for...

Asymptotic behavior of discrete holomorphic maps zc and log(z)

Sergey I AGAFONOV
Pages: 1 - 14
It is shown that discrete analogs of zc and log(z), defined via particular "integrable" circle patterns, have the same asymptotic behavior as their smooth counterparts. These discrete maps are described in terms of special solutions of discrete Painlevé-II equations, asymptotics of these solutions providing...

A unitary joint eigenfunction transform for the AOs exp(ia±d/dz) + exp(2z/a)

S N M RUIJSENAARS
Pages: 253 - 294
For positive parameters a+ and a- the commuting difference operators exp(ia±d/dz) + exp(2z/a), acting on meromorphic functions f(z), z = x + iy, are formally self-adjoint on the Hilbert space H = L2 (R, dx). Volkov showed that they admit joint eigenfunctions. We prove that the joint eigenfunctions for...

Integrable 1D Toda cellular automata

Mariusz BIALECKI
Pages: 28 - 35
First, we recall the algebro-geometric method of construction of finite field valued solutions of the discrete KP equation, and next we perform a reduction of dKP to the discrete 1D Toda equation.

Searching for CAC-maps

Jarmo HIETARINTA
Pages: 223 - 230
For two-dimensional lattice equations the standard definition of integrability is that it should be possible to extend the map consistently to three dimensions, i.e., that it is "consistent around a cube" (CAC). Recently Adler, Bobenko and Suris conducted a search based on this principle, together with...

On Reductions and Real Hamiltonian Forms of Affine Toda Field Theories

Vladimir S GERDJIKOV, Georgi G GRAHOVSKI
Pages: 155 - 168
A family of real Hamiltonian forms (RHF) for the special class of affine 1 + dimensional Toda field theories is constructed. Thus the method, proposed in [1] for systems with finite number of degrees of freedom is generalized to infinite-dimensional Hamiltonian systems. We show that each of these RHF...

Bispectrality for deformed Calogero­Moser­Sutherland systems

Misha FEIGIN
Pages: 95 - 136
We prove bispectral duality for the generalized Calogero­Moser­Sutherland systems related to configurations An,2(m), Cn(l, m). The trigonometric axiomatics of the Baker­Akhiezer function is modified, the dual difference operators of rational Madonald type and the Baker­Akhiezer functions related to both...

A fuzzy difference equation of a rational form

G STEFANIDOU, G PAPASCHINOPOULOS
Pages: 300 - 315
In this paper, we prove some effects concerning a Fuzzy Difference Equation of a rational form.

Non-isospectral lattice hierarchies in 2 + 1 dimensions and generalized discrete Painlevé hierarchies

P R GORDOA, A PICKERING, Z N ZHU
Pages: 180 - 196
In a recent paper we introduced a new 2 + 1-dimensional non-isospectral extension of the Volterra lattice hierarchy, along with its corresponding hierarchy of underlying linear problems. Here we consider reductions of this lattice hierarchy to hierarchies of discrete equations, which we obtain once again...

A novel approach to the theory of Padé approximants

Christopher ATHORNE
Pages: 15 - 27
By associating polynomials and power series expansions with sln(C) modules we dscribe the theory of Padé approximants in terms of tensor products of representations and interpret their recurrence relations algebraically. The treatment links with the theory of Hirota derivatives and discrete integrable...

Bilinear recurrences and addition formulae for hyperelliptic sigma functions

Harry W BRADEN, Victor Z ENOLSKII, Andrew N W HONE
Pages: 46 - 62
The Somos 4 sequences are a family of sequences satisfying a fourth order bilinear recurrence relation. In recent work, one of us has proved that the general term in such sequences can be expressed in terms of the Weierstrass sigma function for an associated elliptic curve. Here we derive the analogous...

Finite reductions of the two dimensional Toda chain

E V GUDKOVA
Pages: 197 - 205
The problem of the classification of integrable truncations of the Toda chain is dicussed. A new example of the cutting off constraint is found.

Regular algebras of dimension 2, the generalized eigenvalue problem and Padé interpolation

Alexei ZHEDANOV
Pages: 333 - 356
We consider the generalized eigenvalue problem A = B for two operators A, B. Self-similar closure of this problem under a simplest Darboux transformation gives rise to two possible types of regular algebras of dimension 2 with generators A, B. Realiztion of the operators A, B by tri-diagonal operators...

A Note on q-Bernoulli Numbers and Polynomials

A S HEGAZI, M MANSOUR
Pages: 9 - 18
In this paper, we define a new q-analogy of the Bernoulli polynomials and the Bernoulli numbers and we deduced some important relations of them. Also, we dduced a q-analogy of the Euler-Maclaurin formulas. Finally, we present a relation between the q-gamma function and the q-Bernoulli polynomials.

Properties of the Dominant Behaviour of Quadratic Systems

A MAHARAJ, P G L LEACH
Pages: 129 - 144
We study the dominant terms of systems of Lotka-Volterra-type which arise in the the mathematical modelling of the evolution of many divers natural systems from the viewpoint of both symmetry and singularity analyses. The connections between an increase in the amount of symmetry possessed by the system...

Deforming the Lie Superalgebra of Contact Vector Fields on S1|1 Inside the Lie Superalgebra of Superpseudodifferential Operators on S1|1

N BEN FRAJ, S OMRI
Pages: 19 - 33
We classify nontrivial deformations of the standard embedding of the Lie superalgebra K(1) of contact vector fields on the (1,1)-dimensional supercircle into the Lie supealgebra of superpseudodifferential operators on the supercircle. This approach leads to the deformations of the central charge induced...

Gauge Transformation and Reciprocal Link for (2+1)-Dimensional Integrable Field Systems

Blazej M SZABLIKOWSKI
Pages: 117 - 128
Appropriate restrictions of Lax operators which allows to construction of (2+1dimensional integrable field systems, coming from centrally extended algebra of pseuddifferential operators, are reviewed. The gauge transformation and the reciprocal link between three classes of Lax hierarchies are established.

Symbolic Software for the Painlevé Test of Nonlinear Ordinary and Partial Differential Equations

Douglas BALDWIN, Willy HEREMAN
Pages: 90 - 110
The automation of the traditional Painlev´e test in Mathematica is discussed. The package PainleveTest.m allows for the testing of polynomial systems of nonlinear ordinary and partial differential equations which may be parameterized by arbitrary functions (or constants). Except where limited by memory,...

Vortex Line Representation for the Hydrodynamic Type Equations

E A KUZNETSOV
Pages: 64 - 80
In this paper we give a brief review of the recent results obtained by the author and his co-authors for description of three-dimensional vortical incompressible flows in the hydrodynamic type systems. For such flows we introduce a new mixed LagrangiaEulerian description - the so called vortex line representation...

Construction of Special Solutions for Nonintegrable Systems

Sergey Yu VERNOV
Pages: 50 - 63
The Painlev´e test is very useful to construct not only the Laurent series solutions of systems of nonlinear ordinary differential equations but also the elliptic and trigonmetric ones. The standard methods for constructing the elliptic solutions consist of two independent steps: transformation of a...

The Transition of 2-Dimensional Solitons to 1-Dimensional Ones on Hexagonal Lattices

Betti HARTMANN, Wojtek J ZAKRZEWSKI
Pages: 111 - 116
We study solitons arising in a system describing the interaction of a two-dimensional discrete hexagonal lattice with an additional electron field (or, in general, an exciton field). We assume that this interaction is electron-phonon-like. In our previous paper [4] we have studied the existence of two-dimensional...

Extensions of 1-Dimensional Polytropic Gas Dynamics

Boris A KUPERSHMIDT
Pages: 145 - 157
1-dimensional polytropic gas dynamics is integrable for trivial reasons, having 2 < 3 components. It is realized as a subsystem of two different integrable systems: an infinite-component hydrodynamic chain of Lax type, and a 3-component system not of Lax type.

The Generalized Version of Dressing Method with Applications to AKNS Equations

Junyi ZHU, Xianguo GENG
Pages: 81 - 89
The generalized dressing method is extended to variable-coefficient AKNS equations, including a variable-coefficient coupled nonlinear Schr¨odinger equation and a variablcoefficient coupled mKdV equation. A general variable-coefficient KP equation is proposed and decomposed into the two 1+1 dimensional...